Piriton tablets are a form of medicine which is designed to help to ease the symptoms of hay fever and other allergies. They work quickly and can be used before you even come into contact with something you’re allergic to, keeping irritating symptoms at bay.
4mg of chlorphenamine maleate.
Adults and children over 12 – Take 1 tablet every 4 – 6 hours as needed. Do not take more than 6 tablets in any 24 hours
Children aged 6 – 12 – Take half a tablet every 4 – 6 hours as needed. Do not take more than 6 tablets in any 24 hours
Elderly people – Speak to your doctor or pharmacist before taking this product, as you may be more likely to experience the side effects of this medication. Follow the daily dose recommended by a medical professional, which may be lower than a standard adult dose.
Patients with renal or hepatic impairment should seek doctor’s advice prior to taking this medicine.
Like with any medicine, there is a chance of experiencing side effects. Potential side effects when using this syrup include:
- Drowsiness – which can help when taken at night
- Itchy and raised skin
- Swelling in the face
- Liver problems
- Increased bruising or bleeding
- Difficulty passing urine
What is Chlorphenamine & what is it used for?
Chlorphenamine tablets or oral solution contain a type of antihistamine medication known as chlorphenamine maleate. Chlorphenamine is known as a sedating antihistamine, which works by preventing the actions of histamine within your body. Chlorphenamine can be used to treat the symptoms associated with allergic conditions such as:
Nettle rash (urticarial)
Allergic reactions to insect bites
Allergic reactions to some medications
Reduce itching caused by chickenpox
Chlorphenamine is available to buy online as either 4mg tablets or as a 2mg/5ml oral solution. Each box of Chlorphenamine tablets contains 28 tablets and can be taken by adults and children over the age of 6 years. Chlorphenamine oral solution is available in a 150ml bottle and can be given to children over the age of 1 year.
How does Chlorphenamine work?
Chlorphenamine is an antihistamine that works to reduce allergic reactions and itching by blocking the chemical histamine from acting within the body. Histamine is a chemical that is produced within the body and acts as a natural defence mechanism against foreign invaders. When foreign substances such as allergens like pollen are detected, the cells become stimulated and release their histamine. When it is blocked by Chlorphenamine this prevents and reduces symptoms of allergies such as sneezing, itching, running nose and redness, from presenting themselves.
Chlorphenamine is called a sedating antihistamine because unlike antihistamines such as cetirizine or loratadine, it is able to cross into the brain which causes some people to feel increasingly sleepy and drowsy.